Alert archive / Montana / High Wind Watches in 2012

High Wind Watch 17, NWS Great Falls, MT

March 28, 2012

NWS Great Falls, MT issued this high wind watch at Mar 28, 2012, 2:23 PM MDT. It took effect at Mar 30, 2012, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 28, 2012, 2:23 PM MDT (20:23 UTC)
In effect from
Mar 30, 2012, 6:00 AM MDT
Expired
Mar 30, 2012, 4:30 AM MDT
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WWUS75 KTFX 282023
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
223 PM MDT WED MAR 28 2012

MTZ009-010-012-046-048>050-291200-
/O.NEW.KTFX.HW.A.0017.120330T1200Z-120331T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...GREAT FALLS...KINGS HILL PASS...CONRAD...CHOTEAU...
FAIRFIELD...STANFORD
223 PM MDT WED MAR 28 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* TIMING: STRONG WEST WINDS ARE POSSIBLE ALONG THE ROCKY MOUNTAIN
  FRONT AND PARTS OF CENTRAL MONTANA BEGINNING EARLY FRIDAY
  MORNING THROUGH FRIDAY EVENING.

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE
  POSSIBLE. LOCALLY HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH
  FAVORED MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN
  FRONT.

* IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS
  TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO SOUTH
  ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND BLOWING SNOW
  COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND REDUCED
  VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS MARIAS PASS AND
  KINGS HILL PASS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...STANFORD... 
  CONRAD...BROWNING...MARIAS PASS...CUT BANK...GREAT FALLS... 
  KINGS HILL PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
5 follow-up statements
716 
WWUS75 KTFX 291059
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
459 AM MDT THU MAR 29 2012

MTZ009-010-012-046-048>050-291800-
/O.CON.KTFX.HW.A.0017.120330T1200Z-120331T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...GREAT FALLS...KINGS HILL PASS...CONRAD...CHOTEAU...
FAIRFIELD...STANFORD
459 AM MDT THU MAR 29 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* TIMING: STRONG WEST WINDS ARE POSSIBLE ALONG THE ROCKY 
  MOUNTAIN FRONT AND PARTS OF CENTRAL MONTANA BEGINNING EARLY 
  FRIDAY MORNING THROUGH FRIDAY EVENING. 

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE
  POSSIBLE. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED
  MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN FRONT.

* IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR 
  HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH 
  TO SOUTH ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND 
  BLOWING SNOW COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND 
  REDUCED VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS MARIAS 
  PASS AND KINGS HILL PASS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...STANFORD...
  CONRAD...BROWNING...MARIAS PASS...CUT BANK...GREAT FALLS... 
  KINGS HILL PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
579 
WWUS75 KTFX 291554
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
954 AM MDT THU MAR 29 2012

MTZ009-010-012-046-048>050-300400-
/O.CON.KTFX.HW.A.0017.120330T1200Z-120331T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...GREAT FALLS...KINGS HILL PASS...CONRAD...CHOTEAU...
FAIRFIELD...STANFORD
954 AM MDT THU MAR 29 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* TIMING: STRONG WEST WINDS ARE POSSIBLE ALONG THE ROCKY 
  MOUNTAIN FRONT AND PARTS OF CENTRAL MONTANA BEGINNING EARLY 
  FRIDAY MORNING THROUGH FRIDAY EVENING. 

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE 
  POSSIBLE. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH 
  FAVORED MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN 
  FRONT. 

* IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR 
  HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH 
  TO SOUTH ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND 
  BLOWING SNOW COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND 
  REDUCED VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS MARIAS 
  PASS AND KINGS HILL PASS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...STANFORD...
  CONRAD...BROWNING...MARIAS PASS...CUT BANK...GREAT FALLS... 
  KINGS HILL PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
977 
WWUS75 KTFX 291926
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
126 PM MDT THU MAR 29 2012

MTZ009-010-048-300730-
/O.UPG.KTFX.HW.A.0017.120330T1200Z-120331T0300Z/
/O.NEW.KTFX.HW.W.0020.120329T1926Z-120331T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
126 PM MDT THU MAR 29 2012

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT FRIDAY
NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING: STRONG WEST WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN
  FRONT THIS AFTERNOON THROUGH FRIDAY EVENING.

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE
  EXPECTED. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED
  MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN FRONT.
  WINDS SPEEDS MAY DECREASE AT TIMES OVERNIGHT BEFORE
  STRENGTHENING AGAIN ON FRIDAY.

* IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS
  TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO SOUTH
  ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND BLOWING SNOW
  COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND REDUCED VISIBILITIES
  ON AREA MOUNTAIN PASSES SUCH AS MARIAS PASS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS
  PASS...CUT BANK.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ012-046-049-050-300730-
/O.EXT.KTFX.HW.A.0017.120330T1200Z-120331T0600Z/
CASCADE-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...CONRAD...FAIRFIELD...STANFORD
126 PM MDT THU MAR 29 2012

...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* TIMING: STRONG WEST WINDS ARE POSSIBLE ALONG PARTS OF CENTRAL
  MONTANA BEGINNING EARLY FRIDAY MORNING THROUGH FRIDAY EVENING.

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE
  POSSIBLE. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED
  MOUNTAIN PASSES AND CANYONS.

* IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS
  TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO SOUTH
  ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND BLOWING SNOW
  COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND REDUCED VISIBILITIES
  ON AREA MOUNTAIN PASSES SUCH AS KINGS HILL PASS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD...
  GREAT FALLS...KINGS HILL PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
725 
WWUS75 KTFX 300316
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
916 PM MDT THU MAR 29 2012

MTZ009-010-048-301200-
/O.CON.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
916 PM MDT THU MAR 29 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FRIDAY
NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FRIDAY
NIGHT. 

* TIMING: STRONG WEST WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN
  FRONT THROUGH FRIDAY EVENING.

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE 
  EXPECTED. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH 
  FAVORED MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN 
  FRONT. WINDS SPEEDS MAY DECREASE AT TIMES OVERNIGHT BEFORE 
  STRENGTHENING AGAIN ON FRIDAY.

* IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR
  HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO
  SOUTH ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND BLOWING
  SNOW COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND REDUCED
  VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS MARIAS PASS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...CUT BANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ012-046-049-050-301200-
/O.CON.KTFX.HW.A.0017.120330T1200Z-120331T0600Z/
CASCADE-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...CONRAD...FAIRFIELD...STANFORD
916 PM MDT THU MAR 29 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH
FRIDAY EVENING. 

* TIMING: STRONG WEST WINDS ARE POSSIBLE ALONG PARTS OF CENTRAL 
  MONTANA BEGINNING EARLY FRIDAY MORNING THROUGH FRIDAY EVENING. 

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE 
  POSSIBLE. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH 
  FAVORED MOUNTAIN PASSES AND CANYONS. 

* IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS
  TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO SOUTH
  ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND BLOWING SNOW
  COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND REDUCED VISIBILITIES
  ON AREA MOUNTAIN PASSES SUCH AS KINGS HILL PASS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD... 
  GREAT FALLS...KINGS HILL PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
552 
WWUS75 KTFX 301030
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
430 AM MDT FRI MAR 30 2012

MTZ012-050-301130-
/O.CAN.KTFX.HW.A.0017.120330T1200Z-120331T0600Z/
CASCADE-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...STANFORD
430 AM MDT FRI MAR 30 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH. 

EXPECT WEST WINDS NEAR 50 MPH TODAY...WHICH IS JUST BELOW WARNING
CRITERIA. THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELLED.

$$

MTZ046-049-302230-
/O.UPG.KTFX.HW.A.0017.120330T1200Z-120331T0600Z/
/O.EXA.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/
EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CONRAD...FAIRFIELD
430 AM MDT FRI MAR 30 2012

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: STRONG WEST WINDS ARE EXPECTED AT TIMES THROUGH THIS
  EVENING.

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE
  EXPECTED.

* IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS
  TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO SOUTH
  ORIENTED HIGHWAYS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ011-044-045-047-302230-
/O.EXA.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/
HILL-TOOLE-LIBERTY-BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...SHELBY...CHESTER...
CHINOOK
430 AM MDT FRI MAR 30 2012

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* TIMING: STRONG WEST WINDS ARE EXPECTED BETWEEN SHELBY AND
  CHINOOK AT TIMES THROUGH THIS EVENING.

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE
  EXPECTED.

* IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS
  TRAVEL CONDITIONS...WITH STRONG CROSS WINDS ON NORTH TO SOUTH
  ORIENTED HIGHWAYS.

* LOCATIONS AFFECTED INCLUDE: CHINOOK...CHESTER...SHELBY AND
  HAVRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-010-048-302230-
/O.CON.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
430 AM MDT FRI MAR 30 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING: STRONG WEST WINDS WILL CONTINUE AT TIMES OVER THE ROCKY
  MOUNTAIN FRONT AND IN THE CUT BANK AREA THROUGH THIS EVENING.

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE
  EXPECTED. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED
  MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN FRONT.

* IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR 
  HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH 
  TO SOUTH ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND 
  BLOWING SNOW COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND 
  REDUCED VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS MARIAS 
  PASS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS
  PASS...CUT BANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ015-055-302230-
/O.NEW.KTFX.HW.A.0018.120331T0000Z-120331T1500Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL...
TWIN BRIDGES...BOZEMAN...BOZEMAN PASS
430 AM MDT FRI MAR 30 2012

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY MORNING. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE
  HIGHER TERRAIN OF MADISON AND GALLATIN COUNTIES THIS EVENING
  THROUGH THE MID MORNING HOURS ON SATURDAY.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS
  NEAR 60 MPH ARE POSSIBLE.

* OTHER IMPACTS: STRONG CROSS WINDS ARE POSSIBLE...AND THOSE
  DRIVING HIGH PROFILE VEHICLES SHOULD TAKE EXTRA PRECAUTIONS.

* LOCATIONS AFFECTED INCLUDE: BOZEMAN...BOZEMAN PASS...ENNIS...
  NORRIS HILL...TWIN BRIDGES AND THE BIG SKY REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Mar 28, 11:37 AM MDT, 2 hours 46 minutes earlier.

Area forecast discussion, Mar 28, 11:37 AM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1137 AM MDT WED MAR 28 2012

.UPDATE...

TODAY...A SHORTWAVE WILL BE APPROACHING THE ROCKIES AND AN
ASSOCIATED COLD FRONT WILL CROSS THE REGION DURING THE DAY.
INSTABILITY WILL BE PRESENT BUT LIMITED. ISOLATED THUNDERSTORMS
ARE EXPECTED BUT MAIN ACTIVITY SHOULD BE SHOWERS...ESPECIALLY
ACROSS THE SOUTHWEST ZONES. IN ADDITION...CLOUD COVER SHOULD INCREASE
DURING THE DAY AND SLOW HEATING THROUGH THE AFTERNOON. DROPPED
SOME TEMPS MAINLY ACROSS THE NORTHWESTERN ZONES AND RAISED POPS
ACROSS THE CENTRAL ZONES. ZELZER

&&

.AVIATION...
UPDATED 1737Z.
A SURFACE COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND
EVENING...YIELDING SHOWERS AND THE POSSIBILITY OF AN ISOLATED
THUNDERSTORM THROUGH THE EARLY EVENING HOURS. SURFACE WINDS WILL
BECOME GUSTY IN THE VICINITY OF THE FRONT. SOME MOUNTAIN
OBSCURATIONS WILL BE POSSIBLE WITH SHOWERS AND LOWER LEVEL CLOUDS.
HAVE INDICATED THE POSSIBILITY OF THUNDERSTORMS IN THE VICINITY OF
TAF SITES BY CB GROUPS. DUE TO THE UPPER LEVEL CLOUDS LIMITING RAPID
SURFACE HEATING CONFIDENCE IN WIDESPREAD THUNDERSTORMS IS LIMITED.
HAVE GONE AGAINST VCTS OR TSRA TEMPO GROUPS DUE TO THE LACK OF
CONFIDENCE. CLEARING SKIES SHOULD BEGIN TO MOVE INTO THE AREA BY
LATER THIS EVENING AND OVERNIGHT. SUK

&&

.PREV DISCUSSION...
/ISSUED 545 AM MDT WED MAR 28 2012/
TODAY THROUGH FRIDAY...AN UPPER LEVEL TROF CONTINUES TO APPROACH
THE AREA FROM THE WEST. CLOUDS CONTINUE TO INCREASE AHEAD OF THE
TROF. AN ASSOCIATED SURFACE COLD FRONT WILL MOVE ACROSS THE AREA
BEGINNING THIS MORNING THE FRONT SHOULD REACH THE GREAT FALLS AREA
AROUND 18Z AND CONTINUE EAST DURING THE AFTERNOON. MODELS INDICATE
THE AIRMASS WILL BECOME MODERATELY UNSTABLE DURING THE AFTERNOON AS
INDICATED BY THE FORECAST CAPE VALUES. SCATTERED THUNDERSTORMS ARE
LIKELY TO ACCOMPANY THE COLD FRONT. MOISTURE IS SOMEWHAT LIMITED
AND 500 MB TEMPERATURES ARE NOT SIGNIFICANTLY COLD SO
THUNDERSTORMS NOT LIKELY TO BECOME SEVERE. SMALL HAIL IS A
POSSIBILITY BUT WET BULB ZERO HEIGHTS WILL NOT BE TOO SUPPORTIVE.
THE UPPER TROF AXIS MOVES TO EASTERN MONTANA BY TONIGHT WITH WEAK
UPPER RIDGING FOLLOWING IN ITS WAKE. ISOLATED THUNDERSTORMS WILL
LINGER OVER THE SOUTHWEST MOUNTAINS. SHORT WAVE ENERGY EMBEDDED
WITHIN THE WESTERLY FLOW ALOFT FRIDAY WILL BRING ISOLATED SHOWERS
TO THE AREA. HIGH TEMPERATURES TODAY WILL PROBABLY BE REACHED THIS
MORNING OVER THE WESTERN PORTION OF THE COUNTY WARNING AREA BEFORE
THE COLD FRONT PASSES THROUGH. TEMPERATURES WILL BE WARMER TO THE
WEST. AFTERNOON READINGS WILL CONTINUE ABOVE SEASONAL AVERAGES.
EMANUEL

FRIDAY NIGHT THROUGH WEDNESDAY NIGHT...MEDIUM RANGE MODELS ARE IN
GOOD AGREEMENT WITH THE INITIAL PORTION OF THIS FORECAST
PERIOD...BUT THERE IS SOME DISAGREEMENT FOR THE LATTER PORTION. A
DISTURBANCE WILL MOVE THROUGH THE AREA FRIDAY NIGHT...BRINGING GUSTY
WEST WINDS AND MAINLY MOUNTAIN PRECIPITATION TO THE AREA. STRONG
WINDS ARE POSSIBLE WITH THIS DISTURBANCE ALONG THE ROCKY MOUNTAIN
FRONT AND THIS SITUATION WILL NEED TO BE MONITORED. A DEEP UPPER
LEVEL TROUGH OF LOW PRESSURE FROM THE PACIFIC WILL THEN MOVE ACROSS
THE AREA SATURDAY THROUGH SUNDAY. PRECIPITATION WILL OCCUR IN THE
MOUNTAINS THROUGH THIS PERIOD...BUT THE BEST CHANCE FOR
PRECIPITATION OVER THE PLAINS WILL BE SATURDAY NIGHT. AN AREA OF
SURFACE LOW PRESSURE WILL ACCOMPANY THE UPPER TROUGH...WITH
THUNDERSTORMS POSSIBLE ACROSS THE AREA SATURDAY AFTERNOON AHEAD OF
IT AND RAIN MIXING WITH OR CHANGING OVER TO SNOW BEHIND IT SATURDAY
NIGHT. WARM TEMPERATURES AHEAD OF THIS SYSTEM WILL MAKE SNOW
ACCUMULATION DIFFICULT OVER THE PLAINS. THE OVERALL SITUATION WILL
NEED TO BE MONITORED FOR POTENTIAL WINTER WEATHER HIGHLIGHTS...MOST
LIKELY FOR THE MOUNTAINS...IF AT ALL. WINDS WILL INCREASE
SIGNIFICANTLY ACROSS THE ENTIRE AREA ON SUNDAY IN THE WAKE OF THIS
SURFACE LOW/COLD FRONT...AS TEMPERATURES COOL ABOUT 10 DEGREES TO
NEAR NORMAL. WINDS IN SOME AREAS MAY ALSO REQUIRE HIGH WIND
HIGHLIGHTS. AFTER THIS SYSTEM...THE FORECAST MODELS ARE NOT IN GOOD
AGREEMENT WITH THE TIMING OF DISTURBANCES MOVING THROUGH THE AREA.
HAVE THEREFORE KEPT A GOOD CHANCE OF PRECIPITATION IN THE
MOUNTAINS...BUT ONLY A SLIGHT CHANCE OVER THE PLAINS AND IN THE
VALLEYS AT TIMES WITH MY BEST TIMING ESTIMATION OF PASSING
DISTURBANCES. WESTERLY DOWNSLOPE WINDS WILL ALSO BE BREEZY AT TIMES.
OVERALL...TEMPERATURES WILL BE NEAR TO ABOUT 5 DEGREES NORMAL
THROUGH THIS PERIOD.  COULSTON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  60  37  60  39 /  20  20  10  10
CTB  52  32  55  34 /  20  10  10  10
HLN  56  33  60  37 /  30  40  10  20
BZN  56  30  60  37 /  20  50  10  20
WEY  42  30  44  35 /  60  70  30  50
DLN  52  32  56  36 /  30  60  10  20
HVR  61  31  64  37 /  20  20  10  10
LWT  60  33  60  39 /  30  30  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 28, 5:59 AM MDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
559 AM MDT WED MAR 28 2012

MTZ008>015-044>055-291200-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
559 AM MDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A SURFACE COLD FRONT WILL MOVE ACROSS THE AREA TODAY...BRINGING A
CHANCE OF SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS ARE POSSIBILITY FRIDAY NIGHT ALONG THE ROCKY MOUNTAIN
FRONT. A POTENTIALLY STRONGER AND MOIST WEATHER SYSTEM IS
EXPECTED TO MOVE ACROSS THE AREA SATURDAY AND SATURDAY
NIGHT...WHICH WILL BRING A INCREASED CHANCE OF SHOWERS AND
THUNDERSTORMS. IN THE WAKE OF THE COLD FRONT...TEMPERATURES MAY
BECOME COLD ENOUGH TO CAUSE SHOWERS TO MIX WITH OR CHANGE OVER TO
SNOW SATURDAY NIGHT. STRONG WINDS ARE ALSO A POSSIBILITY ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:21 PM MDTSpecial Weather StatementTFXLewis and Clark54 min
Mar 28, 5:59 PM MDTSpecial Weather StatementTFXChouteau, Judith Basin, Meagher46 min

Nearby

High Wind Watches in Montana, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.